Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 65, NWS Topeka, KS

May 24, 2008Osage County, Shawnee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 24, 2008, 3:07 AM CDT for Osage County, Shawnee County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2008, 3:07 AM CDT (08:07 UTC)
Expired
May 24, 2008, 4:00 AM CDT
In force
53 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Osage County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 39 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:16 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
465 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 240808
SVRTOP
KSC139-177-240900-
/O.NEW.KTOP.SV.W.0065.080524T0807Z-080524T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
307 AM CDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
  SHAWNEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 400 AM CDT

* AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES SOUTHWEST OF AUBURN...OR 15 MILES
  SOUTHWEST OF TOPEKA...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLARD...
  PAULINE...
  BERRYTON...
  ROSSVILLE...
  SILVER LAKE...
  TOPEKA...
  TECUMSEH...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 160 AND 188.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 347 AND 355.

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3872 9572 3882 9595 3909 9594 3911 9599
      3913 9600 3912 9601 3912 9603 3922 9603
      3922 9558 3908 9560 3905 9558 3906 9556
      3906 9550 3904 9550
TIME...MOT...LOC 0807Z 216DEG 29KT 3889 9587

$$

BOUSTEAD
2 follow-up statements
000 
WWUS53 KTOP 240814
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
313 AM CDT SAT MAY 24 2008

KSC139-177-240900-
/O.CON.KTOP.SV.W.0065.000000T0000Z-080524T0900Z/
SHAWNEE-OSAGE-
313 AM CDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHWESTERN OSAGE AND SHAWNEE COUNTIES...

AT 302 AM CDT...BROADCAST MEDIA RELAYED A REPORT OF HALF DOLLAR SIZE 
HAIL IN HARVEYVILLE.  THIS STORM WAS LOCATED NEAR AUBURN...OR 13 
MILES SOUTHWEST OF TOPEKA...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
PAULINE...WILLARD...BERRYTON...ROSSVILLE...SILVER LAKE...EASTERN
TOPEKA AND TECUMSEH.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 161 AND 187.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 347 AND 355.

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3877 9569 3882 9594 3909 9594 3911 9597
      3911 9599 3913 9600 3912 9603 3921 9603
      3921 9559 3908 9560 3905 9558 3906 9556
      3906 9550 3904 9550
TIME...MOT...LOC 0813Z 213DEG 35KT 3891 9577

$$

BOUSTEAD
000 
WWUS53 KTOP 240902
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
402 AM CDT SAT MAY 24 2008

KSC139-177-240912-
/O.EXP.KTOP.SV.W.0065.000000T0000Z-080524T0900Z/
SHAWNEE-OSAGE-
402 AM CDT SAT MAY 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSAGE AND SHAWNEE
COUNTIES HAS EXPIRED...

AT 402 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SHAWNEE 
COUNTY THROUGH 430 AM. 

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3877 9569 3882 9594 3909 9594 3911 9597
      3911 9599 3913 9600 3912 9603 3921 9603
      3921 9559 3908 9560 3905 9558 3906 9556
      3906 9550 3904 9550
TIME...MOT...LOC 0814Z 213DEG 35KT 3892 9576

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:49 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, May 23, 9:49 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
949 PM CDT FRI MAY 23 2008

.DISCUSSION...

00Z UPPR AIR ANLYS CONT TO INDC IMPRESSIVE UPPR LVL LO OVR THE WRN
US. MAIN SHRTWV OF INTEREST ROTATING AROUND THE PARENT LO WAS
LOCATED AT 00Z OVR ERN NM. LARGE SCALE FORCING ASSOCIATED WITH THE
WAVE ALLOWING FOR SQUALL LINE DEVELOPMENT OVER WESTERN KS THIS
EVNG. 00Z RAOB FM KTOP INDCD DECENT SIZE EML CONTD OVR ERN KS AND
H7 ANALYSIS ALSO CONFIRMS THIS WITH WIDESPREAD +13 C OVER THE
CNTRL AND SRN PLAINS. QUALITY GULF MOISTURE WAS IN PLACE ACRS A
LARGE PART OF THE CNTRL AND SRN PLAINS THIS EVNG WITH A +16 C H85
DEWPOINT NOTED AT KTOP.

MAIN FORECAST ISSUE OVER THE NEXT 12 HOURS IS EVOLUTION OF
CONVECTION OVR CNTRL AND WRN KS. UPPR LVL SHRTWV TROF SHLD CONT TO
ROTATE NEWD INTO NEB AFTER MIDNIGHT. CWA WL REMAIN IN FAVORABLE
LARGE-SCALE FORCING FOR ASCENT IN ASSOCIATED WITH THE SHRTWV. THIS
WLD ARGUE THAT STORMS OVER CNTRL KS SHLD CONT TO TRACK NEWD INTO
THE WRN CWA...AND THIS SEEMS LIKELY. EWD EXTENT OF ACTIVITY IS IN
QUESTION DUE TO CAPPING INVERSION. LATEST DETERMINISTIC MODELS WLD
INDC A MOISTENING IN THE CAPPING LAYER LIKELY DUE TO PERSISTENT
ISENTROPIC LIFT AS LO LVL JET INCREASE. THIS MAY ACT TO WEAKEN THE
CAPPING INVERSION SOME AND ALLOW FOR AT LEAST ISO STORMS AS FAR
EAST AS HIGHWAY 75. LATEST RUC WLD ALSO SUPPORT THIS AS WELL. THUS
WL CONT WITH THE POPS OVER THE CWA WITH THE HIGHEST POPS IN THE
NW. INCREASED POPS THERE TO CAT AND LOWERED IN THE SE TO SCHC.
ALSO UPDATED EARLIER TO REMOVE EVNG CHANCES.

AS FAR AS SVR WX POTENTIAL. THERE IS CERTAINLY STRONG INSTABILITY
OVR THE CNTRL/WRN CWA THRU THE NIGHT AND SUFFICIENT SHEAR FOR
ORGANIZED THUNDERSTORMS. FEEL THAT AS THINGS MOVE FARTHER EAST
NOCTURNAL INVERSION SHLD LIMIT TOR THREAT AND THUS WND AND HAIL
SEEM TO BE THE MAIN THREAT OVER THE WRN CWA. THUS CURRENT HWO
LOOKS ON TRACK. WL ALSO CONT WITH THE FLOOD WATCH OVER THE NW CWA
WHERE THE HEAVIEST RAINS FELL LAST NIGHT.

NEW ZFP/GRIDS ALREADY OUT.

BOUSTEAD

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT FRI MAY 23 2008/

DISCUSSION...

MESSY START TO THE HOLIDAY WEEKEND.  AT 19Z...CONVECTION THAT
DEVELOPED OVER WESTERN KANSAS EARLY THIS MORNING IN ZONE OF WEAK
CONVERGENCE COINCIDENT WITH A WEAK SHORTWAVE LIFTING NORTHEASTWARD
NOW PUSHING THROUGH CENTRAL NE. HEAVY RAIN AND SMALL...UP TO DIME
SIZE...HAIL WAS REPORTED WITH SOME OF THE STRONG STORMS THIS
MORNING. RAINFALL AMOUNTS SET THE STAGE FOR WATER ISSUES IN THE NEAR
TERM FORECAST. AFTERNOON WV IMAGERY DEPICTING DEEP...BROAD TROUGH
CONTINUES TO ROTATE OVER THE WESTERN CONUS. SEVERAL PIECES OF ENERGY
ROUNDING THE BASE OF THE TROUGH...WHICH WILL EJECT NORTHEASTWARD
ACROSS THE CENTRAL PLAINS OVER THE NEXT FEW DAYS. ONE NOTABLY NOW
OVER NORTHERN NM...WHICH WILL BE THE FOCUS FOR CONCERN OVERNIGHT. AT
THE SURFACE...WARM/NEARLY STATIONARY FRONT SITS ALONG A LINE FROM
JUST SOUTH OF HAYS...SOUTHEASTWARD TO JUST NORTH OF CHANUTE. WEAK
CONVERGENCE ALONG THE BOUNDARY HELPING A FEW SHOWERS POP-UP OVER
CENTRAL KANSAS THIS AFTERNOON.

TONIGHT...CONVECTION WILL INITIATE ALONG THE SURFACE DRYLINE OVER
WESTERN KANSAS. MEAN WINDS/CORFIDI VECTORS POINT CONVECTIVE
PROPAGATION N/NE-WARD...SIMILAR TO LAST EVENING. THIS WILL TAKE THE
BULK OF THE CONVECTION ACROSS NE...AND PORTIONS OF CENTRAL KANSAS.
SEVERAL FACTORS PLAYED INTO THE DECISION TO ISSUE A FLASH FLOOD
WATCH OVERNIGHT. FIRST...PRECIPITABLE WATER VALUES GREATER THAN 1.5
INCHES WILL ALLOW FOR STORMS TO BE EFFICIENT RAIN PRODUCERS. NEXT...
SATURATED GROUND IN PLACE OVER NORTH CENTRAL KANSAS FROM RAINFALL
THIS MORNING. THIRD...RIVERS HAVE ALSO BEEN ON THE RISE.
FINALLY...EVEN IF HEAVIEST RAINFALL STICKS NORTHWEST OF THE
AREA...WATER WILL DRAIN THROUGH BASINS INTO NORTH CENTRAL KANSAS.
TROUBLE LIES IN WHAT HAPPENS BEYOND THE FLOODING. CONVECTIVE
POTENTIAL LOOKS CONFINED TO NORTH CENTRAL AND PORTIONS OF NORTHEAST
KANSAS OVERNIGHT...WHERE BETTER SHEAR EXISTS. BEST AXIS OF MOISTURE
ADVECTION ALONG THE LOW LEVEL JET STREAMS ACROSS CENTRAL KANSAS
THROUGH THE NIGHT. DIFFICULTY HERE IF CONVECTION OVER NE THROWS OUT
AN OUTFLOW BOUNDARY...AS WAS THE CASE THIS MORNING...WHICH WOULD
LIMIT PRECIPITATION CHANCE ACROSS NORTHEAST AND EAST CENTRAL KANSAS.
ALSO...QUALITY OF MOISTURE RETURN MAY BE COMPROMISED IF CONVECTION
OVER OKLAHOMA REALIZES.

SATURDAY...WARM FRONT LOOKS A BIT FURTHER TO THE NORTH THAN TODAY.
MAY SEE THE EASTERN EDGE STICK A BIT FURTHER SOUTH THAN THE MODELS
ARE SHOWING...REINFORCED BY A POTENTIAL AFOREMENTIONED OUTFLOW
BOUNDARY. CONVERGENCE LOOKS A LITTLE BETTER ALONG THE BOUNDARY
TOMORROW. GOOD CAPE VALUES OF AROUND 3500J/KG AND FAVORABLE SHEAR
VALUES WOULD SUPPORT THE DEVELOPMENT OF SEVERE STORMS...AND THE
POTENTIAL FOR LARGE HAIL...THUNDERSTORM WINDS...AND POSSIBLY
TORNADOES. HEAVY RAIN WOULD REINFORCE THE FLOODING POTENTIAL.

EL

THUNDERSTORMS STILL POSSIBLE TO THE EAST OF THE DRY LINE ACROSS
CENTRAL KANSAS SATURDAY EVENING AND IN EASTERN KANSAS NORTH OF A
FRONTAL BOUNDARY IN SOUTHERN KANSAS. FLOW THROUGH THE SUNDAY THROUGH
TUESDAY PERIOD CONTINUES TO BE FROM THE SOUTHWEST WITH THE UPPER
TROUGH RETROGRADING INTO THE EASTERN PACIFIC. A FRONTAL BOUNDARY IS
FORECAST TO SET UP ACROSS TO BE NEAR THE KANSAS AND NEBRASKA BORDER
THROUGH SUNDAY THROUGH EARLY TUESDAY. WITH THE LOW LEVEL JET
INCREASING EACH NIGHT AND CONVERGENCE ALONG THE BOUNDARY AS WELL AS
POOLING OF MOISTURE WILL SEE PERIODS OF THUNDERSTORMS DEVELOPING
ACROSS NORTHERN KANSAS AND CORFIDI VECTORS SHOWING AN EAST
SOUTHEAST MOVEMENT FOR FORWARD PROPAGATING STORMS ACROSS NORTHERN
KANSAS AND SOUTHEAST NEBRASKA. PRECIPITABLE WATER VALUES INCREASE TO
1.80 INCHES IN NORTHEAST KANSAS SUNDAY NIGHT. COULD SEE SOME
FLOODING AGAIN IN NORTHEAST CORNER IF SCENARIO PLAYS OUT.

UPPER FLOW FLATTENS ACROSS THE CENTRAL PLAINS BY WEDNESDAY WITH
MINOR WAVES EJECTING OUT INTO THE PLAINS FROM THE TROUGH IN THE
WEST. THE BAROCLINIC ZONE SETS UP ACROSS SOUTHERN KANSAS ON
WEDNESDAY WITH THE FRONT THEN MOVING BACK NORTH AS A WARM FRONT ON
THURSDAY. WILL KEEP SMALL CHANCES OF PRECIPITATION GOING THROUGH THE
PERIOD AS CONFIDENCE IS LOW ON EXACT PLACEMENT OF FRONTAL BOUNDARIES
AND TIMING OF WAVES. A TROUGH IS FORECAST TO MOVE ACROSS THE
NORTHERN AND CENTRAL PLAINS MAINLY AFFECTING THE NORTHERN COUNTIES
THURSDAY NIGHT THEN EXITING FRIDAY. HIGHS MAINLY IN THE 80S AND LOWS
IN THE 60S.

53

AVIATION...

SEVERAL CONCERNS FOR THE 18Z TAF CYCLE AT EACH TOP/FOE/MHK.
FIRST...THE CHANCE FOR THUNDER. CONVECTION THAT INITIATES ALONG THE
DRYLINE ACROSS WESTERN KANSAS TONIGHT LOOKS TO PROPAGATE MAINLY NE.
WARM ADVECTION MAY HELP SPARK STORMS LATE THIS EVENING
OTHERWISE...BUT WITH LOW CONFIDENCE AS TO WHEN INITIATION WILL
BE...CHOSE TO MAINTAIN GOING VCTS GROUP AFTER 01-03Z. SECOND...CIGS
LOOK TO REMAIN RIGHT AT TO BELOW VFR THROUGH THE END OF THE PERIOD.
THIS AFTERNOON...CIGS HAVE SCATTERED OUT FOR THE MOST PART...BUT
ROBUST MOISTURE ADVECTION AXIS LOOKS TO SET UP RIGHT OVER MHK
TONIGHT. EXPECT CIGS TO DROP TO IFR...POTENTIALLY LIFR AT MHK EARLY
SAT MORNING. TOP/FOE WILL MORE LIKELY STAY MVFR...POTENTIALLY
DROPPING TO IFR EARLY IN THE MORNING--WHICH WILL NEED TO BE
MONITORED BY UPCOMING SHIFTS. WINDS WILL BE EASTERLY THROUGH THE
PERIOD GENERALLY NORTH OF WHERE THE WARM/STATIONARY FRONT SETS
UP...AND REMAIN GUSTY THROUGH THE EVENING...AND AGAIN TOMORROW
MORNING. VIS WILL BE MVFR FOR A FEW HOURS SAT MORNING WITH MOISTURE
POOLING ALONG THE FRONT.

EL

&&

.TOP WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR KSZ008-KSZ009-KSZ010-
KSZ020.

&&
Hazardous weather outlook, May 23, 3:55 PM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
355 PM CDT FRI MAY 23 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-242100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
355 PM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF NORTH CENTRAL KANSAS...AND
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REST OF OUTLOOK
AREA TONIGHT. THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS
PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS LATER TONIGHT.
LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS.

IN ADDITION...THUNDERSTORMS OVERNIGHT MAY DROP AN ADDITIONAL ONE
INCH OF RAIN TO LOCALLY HIGHER AMOUNTS AROUND TWO INCHES OF RAIN
ON ALREADY SATURATED GROUNDS ACROSS NORTH CENTRAL AND NORTHEAST
KANSAS OVERNIGHT. HEAVY RAIN AND RUNOFF MAY LEAD TO LOCALIZED
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES CONTINUE THROUGHOUT THE OUTLOOK PERIOD. SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH MEMORIAL DAY...WITH THE
GREATER RISKS OCCURRING DURING THE AFTERNOON AND EVENING HOURS.
LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINS WILL BE THE
PRIMARY HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT IN NORTH
CENTRAL AND NORTHEAST KANSAS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND INTO THE OVERNIGHT
HOURS ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT RAINFALL TOTALS GREATER THAN ONE INCH TO THE
NATIONAL WEATHER SERVICE OFFICE IN TOPEKA.

LUNDE

In the hours before

Local storm report, May 24, 12:53 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1253 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND DMG     6 S JAMESTOWN           39.51N 97.86W
05/24/2008                   CLOUD              KS   TRAINED SPOTTER

            3 TO 4 INCH LIVE BRANCHES BREAKING IN WIND. LASTING
            SEVERAL MINUTES.

&&

CRAVEN
Local storm report, May 24, 2:01 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
201 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     TSTM WND DMG     2 E BELLEVILLE          39.82N 97.59W
05/24/2008                   REPUBLIC           KS   LAW ENFORCEMENT

            REPORTS OF TREES DOWN WITH ROOF DAMAGE TO A HOME ON
            NICKEL ROAD.

&&

CRAVEN
Local storm report, May 24, 2:52 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
252 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     TSTM WND DMG     WILSEY                  38.64N 96.68W
05/24/2008                   MORRIS             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS POWER IS OUT AND MANY TREE LIMBS
            DOWN.

&&

CRAVEN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:43 AM CDTSevere Thunderstorm WarningTOPCloud27 min
May 24, 12:58 AM CDTSevere Thunderstorm WarningTOPRepublic, Washington39 min
May 24, 1:42 AM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris48 min
May 24, 2:28 AM CDTSevere Thunderstorm WarningTOPGeary, Lyon, Morris, Riley, Wabaunsee62 min
May 24, 2:35 AM CDTSevere Thunderstorm WarningTOPLyon40 min
May 24, 2:59 AM CDTRiver Flood WarningTOPMarshall48 hr
May 24, 3:08 AM CDTSevere Thunderstorm WarningTOPCoffey, Osage52 min
May 24, 3:40 AM CDTSevere Thunderstorm WarningTOPAnderson, Franklin50 min
May 24, 3:49 AM CDTSevere Thunderstorm WarningTOPDouglas, Shawnee41 min
May 24, 10:32 AM CDTSevere Thunderstorm WarningTOPLyon, Osage28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.